Alert archive / California / Wind Advisories in 2020
Wind Advisory 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 29, 2020, 7:07 AM PDT for Imperial County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2020, 7:07 AM PDT (14:07 UTC)
- Expired
- Jun 29, 2020, 11:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 2.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WWUS75 KPSR 291407 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 707 AM MST Mon Jun 29 2020 CAZ562-291800- /O.EXP.KPSR.WI.Y.0023.000000T0000Z-200629T1400Z/ /O.NEW.KPSR.WI.Y.0024.200629T1407Z-200629T1800Z/ Imperial County Southwest- 707 AM PDT Mon Jun 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 29, 5:06 AM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 29, 5:06 AM PDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Phoenix AZ
506 AM MST Mon Jun 29 2020
.UPDATE...Updated Aviation Discussion.
&&
.SYNOPSIS...
Windy and dry conditions can be expected today causing very high
fire danger, especially across south-central and southwest
Arizona. Below normal temperatures are expected for today with
afternoon highs only reaching the mid to upper 90s across the
lower deserts. A warming trend begins Wednesday with highs
climbing well above normal over the weekend. Humidity will be
higher during that time as well. In fact, there will be a slight
chance of thunderstorms over the higher terrain of south-central
Arizona on Thursday.
&&
.DISCUSSION...
Temperatures early this morning across the lower deserts were in the
upper 70s to low 80s, while dew points were in the mid 30s across
Phoenix and low to mid 40s to the west. We'll see temperatures top
out below the century mark this afternoon as Phoenix is forecast to
only reach a high around 99 degrees today. Winds will become gusty
again this afternoon with gusts upwards of 30-40 mph in some places
across south-central Arizona. The cooler temperatures and strong
winds are in response to an unseasonably strong trough moving
through the western U.S. The strong winds combined with low relative
humidity values will result in critical fire weather conditions
across south-central Arizona. A Red Flag Warning remains in effect
from 12 PM through 8 PM MST today for most of south-central and
southwest Arizona. The trough begins to weaken and exit the Desert
Southwest going into Tuesday, allowing for much lighter winds during
the day Tuesday.
Heights begin to rise starting Tuesday into Wednesday and
continue through the remainder of the week as upper level ridging
builds across the region. Temperatures climb into the triple
digits by Wednesday across the Phoenix area and will generally
continue to rise through the weekend. Guidance continues to show
an increase in tropical moisture Wednesday into Thursday across
south-central Arizona. Current POPs remain highest mainly north
and east across the higher terrain for Thursday. POPs remain below
10 percent across the lower deserts at this time, but wouldn't
rule out these chances increasing some in future forecast updates.
For now, best storm chances look to be primarily confined to the
higher terrain areas of Arizona.
&&
.AVIATION...Updated at 1205Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Winds will be the primary aviation weather concern today. For this
morning between 14-18Z, the winds will want to favor a southerly
to southeasterly direction that will result in periods of
crosswinds, with speeds mostly in the 7-12 kt range. The winds
will become southwesterly, and then westerly, between 18-21Z, and
remain westerly through the overnight Monday/Tuesday hours. Wind
speeds will be strongest during the afternoon and evening with
speeds frequently hitting the 10-20 kt range and gusts reaching
25-30 kts. These speeds may also create areas of blowing dust and
slantwise visibility issues.
Southeast California/Southwest Arizona including KIPL and KBLH:
Winds will continue to be the primary aviation concern today. For
the early morning hours, mountain rotor winds may bring temporary
strong gusts to KIPL, with speeds nearing 35 kts. However, most
gusts will be significantly weaker with speeds of 25-30 kts later
this afternoon and evening. Westerly wind directions will
continue through the TAF period. At KBLH, wind directions will
continue to be variable to southerly during the early morning
hours before becoming predominantly southwesterly by the late
morning and remaining so through the evening. Wind speeds will
also be strong with gusts commonly reaching 25-30 kts during the
afternoon and evening. These speeds may also create areas of
blowing dust and slantwise visibility issues.
&&
.FIRE WEATHER...
Wednesday through Sunday:
Typical afternoon breezes with gusts up to 20 mph are expected each
day. Temperatures gradually warm up through the weekend as highs
approach 110 degrees by Saturday. Min RHs will generally be between
10-20 percent each day, while Max RH values will generally range
from 30-50 percent for most areas. Increasing moisture midweek will
help to increase the chance for isolated and mostly dry
thunderstorms mainly for the higher terrain. Isolated thunderstorm
chances may continue into the weekend across the higher terrain of
southern Gila County.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Red Flag Warning from noon today to 8 PM MST this evening for
AZZ132-133.
CA...Wind Advisory until 7 AM PDT this morning for CAZ562.
&&
DISCUSSION...Smith
AVIATION...AD
FIRE WEATHER...SmithNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.